Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 128, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2003, 5:41 PM CDT for Giles County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2003, 5:41 PM CDT (22:41 UTC)
- Expired
- May 2, 2003, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS54 KOHX 022241 SVRBNA TNC055-022315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 541 PM CDT FRI MAY 2 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILES COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTHWEST OF PULASKI MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI AROUND 600 PM CDT ELKTON AROUND 615 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. && LAT...LON 3547 8713 3534 8729 3498 8690 3514 8670 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:24 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 2, 1:24 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 124 PM CDT FRI MAY 2 2003 LARGE DEGREE OF INSTABILITY IS CURRENTLY IN PLACE ACROSS SOUTHWESTERN PORTIONS OF THE MID STATE. DEW POINTS IN THAT AREA ARE IN THE UPPER 60S TO NEAR 70 WITH TEMPERATURES AROUND 80 DEGREES. MAY SEE SOME CONVECTION LINGER INTO THE EVENING ACROSS SOUTHERN AND EASTERN ZONES SO WILL INSERT A 20 POP THERE. WEAK BOUNDARY TO THE NORTH WILL PUSH SOUTHWARD TODAY WITH A LIGHT NORTHWESTERLY SURFACE FLOW SETTING UP OVERNIGHT. SURFACE HIGH PRESSURE WILL QUICKLY MOVE EASTWARD ALLOWING FOR A SOUTHEASTERLY RETURN FLOW BY SATURDAY NIGHT. MEANWHILE...AN UPPER LEVEL RIDGE AXIS WILL MOVE EAST OF TN AS A LOW LEVEL JET BEGINS TO STRENGTHEN IN ADVANCE OF THE NEXT STORM SYSTEM. BY SUNDAY...DIVERGENCE AND COOLER AIR ALOFT WILL COMBINE WITH AN INCREASINGLY STRONG 850 MB FLOW TO WARRANT A CHANCE OF STORMS. STORMS LOOK LIKELY SUNDAY NIGHT INTO MONDAY AS THE MAIN FRONTAL SYSTEM REACHES MIDDLE TN. THIS FRONTAL SYSTEM APPEARS AS THOUGH IT WILL STALL OUT TO THE SOUTH OF THE AREA AS AN UPPER LEVEL SYSTEM GAINS STRENGTH ACROSS THE SOUTHWESTERN U.S. FOR THAT REASON WILL CONTINUE WITH A CHANCE OF SHOWERS AND STORMS THROUGH THURSDAY. FOR TEMPS...MOS LOOKS A LITTLE TOO COOL ON SATURDAY AS IT KEEPS TOO MUCH CLOUDINESS IN. WILL ALSO GO JUST ABOVE GUIDANCE ON SATURDAY NIGHT AS THE CLOUDS BEGIN TO RETURN. BNA 56/74/56/79 1014 CSV 53/71/48/76 3113 21 .BNA...NONE.
Hazardous weather outlook, May 2, 5:30 AM CDT, 12 hours 11 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL. THE STORMS ARE EXPECTED TO DISSIPATE LATE THIS AFTERNOON AFTER A COLD FRONT PASSES. ONLY A FEW SHOWERS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF DISTURBANCE MOVING OUT OF THE PLAINS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY THROUGH TUESDAY. THIS MAY BRING ANOTHER POSSIBILITY OF SEVERE WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION LATER TODAY. 07
In the hours before
Local storm report, May 2, 4:04 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0404 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM CENTERVILLE TN 1.75 IN HAIL
05/02/03 HICKMAN GOLF BALL SIZE HAIL
REPORTED BY LOCAL LAW
ENFORCEMENT IN CENTERVILLE
05Local storm report, May 2, 4:23 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0423 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM SHELBYVILLE TN 1.00 IN HAIL
05/02/03 BEDFORD
0355 PM 10 W SHELBYVILLE TN 1.00 IN HAIL
05/02/03 BEDFORD
ROSELocal storm report, May 2, 4:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0440 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0427 PM SHELBYVILLE TN 1.75 IN HAIL
05/02/03 BEDFORD
0425 PM SHELBYVILLE TN 1.25 IN HAIL
05/02/03 BEDFORD
ROSELocal storm report, May 2, 5:15 PM CDT, 26 minutes before
MEMWRKLSR 0000
TTAA00 KOHX DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
515 PM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM LUTTS TN 2.75 INCH HAIL
05/02/03 WAYNE REPORTED BY EMERGENCY
MANAGER.
ROSELocal storm report, May 2, 5:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0525 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM LEWISBURG TN 0.75 IN HAIL
05/02/03 MARSHALL
0514 PM MOUNT PLEASANT TN 0.75 IN HAIL
05/02/03 MAURY
ROSELocal storm report, May 2, 5:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0531 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM LEWISBURG TN 1.25 IN HAIL
05/02/03 MARSHALL
0520 PM LEWISBURG TN 0.88 IN HAIL
05/02/03 MARSHALL
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| May 2, 7:59 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 46 min |
| May 2, 8:15 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 30 min |
| May 2, 8:48 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 32 min |
| May 2, 9:29 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 31 min |
| May 2, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 29 min |
| May 2, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 30 min |
| May 2, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| May 2, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 11 min |
| May 2, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| May 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln, Marshall | 38 min |
| May 2, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 20 hr |
| May 2, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 49 min |
| May 2, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 55 min |
| May 2, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln, Marshall | 31 min |
| May 2, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 47 min |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 26 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 56 min |
| May 2, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 33 min |
| May 2, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 46 min |
| May 2, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 30 min |
| May 2, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 41 min |
| May 2, 5:08 PM CDT | Tornado Warning | OHX | Giles, Lincoln | 37 min |
| May 2, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 48 min |
| May 2, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 27 min |
| May 2, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.